Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Has Stevens Johnson disease. Was given a Xanax under tongue to have MRI. Is not able to stay awake?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 822 Questions
My mother was given a xanxa under her tongue so she could have MRI done. She was given it around 2:45 yesterday afternoon but she has the XXXXXXX XXXXXXX Disease. She has been really out of it and can't stay awake.
Are you able to reply here on this website or by email. I've not received any answer on either
Posted Tue, 25 Jun 2013 in General Health
Answered by Dr. Imraan Hussain 2 hours later

Thanks for your query
Its sad to listen all that and I can feel your concerns.
Patients with XXXXXXX Jhonsons disease have more tendency to hypersensitivity and sever adverse affects , when given such drugs.

Xanxa can induce sleep for quite a longer period of time , usually more than a day, and patient remain drowsy thereafter.

She should be started with immunomodulator drugs along with intravenous immunoglobulin after consulting your physician.

Keep monitoring her hydration status and observe respiratory rate and heart rate 2 hourly.
Adequate hydration will help excreting this drug out .

Hope I have answered your query. If you have any further questions I will be happy to help

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor